Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2009, 5:24 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 5:24 PM MDT (23:24 UTC)
- Expired
- Jun 13, 2009, 6:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 102 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:35 PM MDT | HAIL 0.5 | Wheatland, WY | VARIED FROM 1/2 TO 3/4 INCH IN THE SOUTHEAST PART OF TOWN. |
| Jun 13, 5:35 PM MDT | HAIL 1 | Wheatland, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:56 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 132324 SVRCYS WYC015-031-140030- /O.NEW.KCYS.SV.W.0041.090613T2324Z-090614T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 630 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHEATLAND...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHEATLAND AROUND 535 PM MDT. GRAYROCKS RESERVOIR AROUND 605 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25 EXIT 78. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 73 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4219 10458 4192 10450 4197 10511 4208 10510 TIME...MOT...LOC 2324Z 265DEG 22KT 4202 10504 $$ RUBIN
4 follow-up statements
000 WWUS55 KCYS 132337 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 537 PM MDT SAT JUN 13 2009 WYC015-031-140030- /O.CON.KCYS.SV.W.0041.000000T0000Z-090614T0030Z/ GOSHEN WY-PLATTE WY- 537 PM MDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN PLATTE AND WESTERN GOSHEN COUNTIES... AT 534 PM MDT...THE PUBLIC REPORTED QUARTER SIZE HAIL FROM A SEVERE THUNDERSTORM AT WHEATLAND. THIS STORM WAS LOCATED NEAR WHEATLAND...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 605 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4201 10503 4208 10505 4219 10458 4192 10450 TIME...MOT...LOC 2336Z 265DEG 22KT 4205 10494 $$ RUBIN
000 WWUS55 KCYS 132354 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT SAT JUN 13 2009 WYC015-031-140030- /O.CON.KCYS.SV.W.0041.000000T0000Z-090614T0030Z/ GOSHEN WY-PLATTE WY- 554 PM MDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN PLATTE AND WESTERN GOSHEN COUNTIES... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GRAYROCKS RESERVOIR...OR 6 MILES EAST OF WHEATLAND...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 610 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4202 10492 4210 10494 4219 10458 4192 10450 TIME...MOT...LOC 2354Z 265DEG 22KT 4207 10485 $$ RUBIN
000 WWUS55 KCYS 140020 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 620 PM MDT SAT JUN 13 2009 WYC015-031-140030- /O.CON.KCYS.SV.W.0041.000000T0000Z-090614T0030Z/ GOSHEN WY-PLATTE WY- 620 PM MDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN PLATTE AND EXTREME WESTERN GOSHEN COUNTIES... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAYROCKS RESERVOIR...OR 14 MILES NORTHEAST OF WHEATLAND... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL PLATTE AND EXTREME WEST CENTRAL GOSHEN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4210 10484 4210 10494 4219 10458 4212 10459 TIME...MOT...LOC 0020Z 254DEG 17KT 4213 10471 $$ RUBIN
000 WWUS55 KCYS 140026 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT SAT JUN 13 2009 WYC015-031-140036- /O.EXP.KCYS.SV.W.0041.000000T0000Z-090614T0030Z/ GOSHEN WY-PLATTE WY- 626 PM MDT SAT JUN 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PLATTE AND EXTREME WESTERN GOSHEN COUNTIES EXPIRES AT 630 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM MDT. LAT...LON 4210 10484 4210 10494 4219 10458 4212 10459 TIME...MOT...LOC 0026Z 254DEG 17KT 4214 10467 $$ RJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:00 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 1:00 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT SAT JUN 13 2009 .SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON... TONIGHT...STORM PREDICTION CENTER OUTLOOK OF SLIGHT RISK THROUGH THIS EVENING ACROSS ALL OF OUR COUNTIES LOOKS GOOD. NOON DEWPOINTS RANGING FROM UPPER 30S TO MID 40S AT RAWLINS AND LARAMIE TO THE 50S AT OTHER SITES ALONG AND EAST OF INTERSTATE 25. DEWPOINTS RUNNING SOME 4 TO 10 DEGREES HIGHER THAN SAME TIME YESTERDAY AT MOST LOCALES. EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON ...PRIMARILY ALONG THE INTERSTATE 25 CORRIDOR WHICH PARALLELS THE LOW AND MID LEVEL THETA-E RIDGE AXISES AND WITH MECHANICAL LIFT PROVIDED BY INCREASING AND BACKING SOUTHEAST WINDS EAST OF THE LARAMIE RANGE. WILL ALSO SEE THUNDERSTORMS FOCUS ALONG AND NORTH OF THE DEVELOPING WARM FRONT THAT WILL STRETCH FROM NORTHWEST COLORADO EASTWARD ACROSS OUR COUNTIES FROM RAWLINS TO SCOTTSBLUFF. THIS WARM FRONT WILL DEVELOP IN RESPONSE TO THE APPROACHING SHORTWAVE TROUGH ALOFT FROM UTAH AND WESTERN COLORADO. ANOTHER AREA FOR THUNDERSTORM INITIATION THIS AFTERNOON WILL BE ACROSS PLATTE AND GOSHEN COUNTIES WHERE LOW LEVEL SOUTHEAST WINDS WILL HELP INDUCE MESOSCALE SURFACE LOW PRESSURE AS SOUTHEAST WINDS STREAM OVER THE CHEYENNE RIDGE. THIS CHEYENNE CYCLONE IS SIMILAR TO THE DENVER CYCLONE...A MESOSCALE CONVERGENCE AXIS THAT DEVELOPS NORTH OF THE PALMER DIVIDE IN COLORADO. SOME SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...PRIMARILY EAST OF INTERSTATE 25...DUE TO SUFFICIENT INSTABILITY AND WIND SHEAR AS AXIS OF STRONGER 500 MB WINDS EXCEEDING 40 KNOTS PASSES OVERHEAD. WILL SEE THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS EVENING AS THUNDERSTORMS MERGE AND CLUSTER AS SHORTWAVE TROUGH ALOFT PASSES OVERHEAD AND THUNDERSTORMS CLUSTER ALONG THE SURFACE TROUGH AXIS THAT WILL DEVELOP FROM NORTH CENTRAL WYOMING TO NORTHEAST COLORADO. THUNDERSTORMS WILL ONLY AFFECT OUR NORTHERN AND EASTERN COUNTIES LATE TONIGHT AS THE SHORTWAVE TROUGH EXITS INTO SOUTH DAKOTA AND NEBRASKA. AREAS OF FOG ACROSS PORTIONS OF WESTERN NEBRASKA PER NAM BOUNDARY LAYER RELATIVE HUMIDITY PROGS. SUNDAY...THUNDERSTORMS NOT AS WIDESPREAD AS TODAY. SURFACE TROUGH WILL DEVELOP ACROSS FAR EASTERN WYOMING SOUTH OF A SURFACE LOW OVER NORTHERN WYOMING. WILL SEE SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP IN THE AFTERNOON ALONG AND EAST OF THE SURFACE TROUGH ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA...PARALLEL TO THE LOW AND MID LEVEL THETA-E RIDGE AXISES. DECENT SHEAR AND INSTABILITY SUGGESTS A FEW SEVERE THUNDERSTORMS EAST OF THE SURFACE TROUGH AXIS...AS INDICATED BY STORM PREDICTION CENTER DAY TWO OUTLOOK. SUNDAY NIGHT...WILL LIKELY SEE A THUNDERSTORM CLUSTER MERGER ACROSS WESTERN NEBRASKA IN THE EVENING...THUS THE HIGHER THUNDERSTORM CHANCES THERE. MONDAY...WESTERLY WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE WILL DRY OUT THE ATMOSPHERE AS A SHORTWAVE TROUGH ALOFT MOVES ACROSS NORTHERN WYOMING AND EASTERN MONTANA. EXPECT TO SEE ISOLATED TO SCATTERED MORE HIGH BASED AFTERNOON THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE QUITE UNLIKELY DUE TO LIMITED INSTABILITY AND SHEAR AS THE LOW AND MID LEVEL THETA-E RIDGE AXISES WILL BE SHUNTED EAST OF OUR COUNTIES. .LONG TERM...MON NIGHT THRU SAT...UPPER FTR SHOWN BY ALL MODELS WILL BE CROSSING MAINLY THE PNHNDL REGION ON MON EVNG AS IT SHIFTS ENE. BY 12Z TUE THO...A SOMEWHAT DRIER AIRMASS MOVES INTO THE REGION ON WRLY WINDS AS SFC/700 TROF SHIFT INTO CNTRL PLAINS...SO POPS TRIMMED BACK E OF MTNS. FLAT UPPER RIDGE REBUILDS UP INTO THE REGION ON WED FOR WHAT LOOKS LIKE A MINIMAL COVERAGE OF LATE DAY TSTMS. HOWEVER...APPROACHING UPPER TROF OVER ID WILL START SHIFTING INTO THE REGION INTO THU. OPERATIONAL GFS IS FASTER THAN EURO AND EVEN ITS OWN GFS MEAN WITH THIS SYSTEM...SO WILL BE LEANING MORE TWDS THE EURO. MAIN PCPN CHCS WILL THEN BE ON THU AS UPPER TROF SWEEPS ACROSS THE REGION WITH COOLER TEMPS WITH COLD FRONT MOVING THRU. FRI LOOKS LIKE A DRY AND WARMER DAY AS FLAT UPPER RIDGE SHIFTS INTO THE REGION. FOR SAT...LEFT BEHIND SOCAL UPPER LOW GETS EJECTED BY NEXT APPROACHING PAC TROF...ACCORDING TO EURO. OPERATIONAL GFS IS FURTHER W WITH THE UPPER LOW...BUT ENOUGH ENSEMBLE SPREAD TO SUGGEST THE EURO MAY BE CORRECT...SO WILL KEEP CLIMO TYPE POPS FOR SAT. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL PRODUCE MVFR AND LOCALIZED IFR. SOME THUNDERSTORMS THROUGH THIS EVENING...PRIMARILY EAST OF INTERSTATE 25...WILL BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND EXTREME TURBULENCE. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT AND LIE EAST OF A DOUGLAS TO KIMBALL LINE...PRODUCING MVFR WITH VFR TO THE WEST OF A DOUGLAS TO KIMBALL LINE. AREAS OF LATE NIGHT AND EARLY SUNDAY MORNING FOG ACROSS WESTERN NEBRASKA WILL PRODUCE MVFR AND LOCALIZED IFR. SCATTERED TO NUMEROUS THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WILL PRODUCE MVFR. SOME THUNDERSTORMS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA MAY BE SEVERE SUNDAY AFTERNOON AND EVENING...PRODUCING LARGE HAIL...DAMAGING WINDS AND EXTREME TURBULENCE. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS DUE TO RECENT RAINFALL. WINDS AND MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN BELOW THRESHOLDS THROUGH MONDAY AFTERNOON. FIRE WEATHER INTERESTS SHOULD CONTINUE TO MONITOR AREAS WEST OF INTERSTATE 25 ON MONDAY AS SOUTHWEST WINDS INCREASE INTO THE 15 TO 30 MPH RANGE WITH GUSTS OF 40 MPH AND AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 20 PERCENT. && .HYDROLOGY...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL PRODUCE AVERAGE RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH...WITH LOCALIZED RAINFALL AMOUNTS UP TO ONE INCH. HEAVIEST RAINFALL THROUGH TONIGHT EXPECTED TO BE NORTH OF A RAWLINS TO SCOTTSBLUFF LINE...ALONG AND NORTH OF A DEVELOPING WARM FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND EAST OF A SURFACE TROUGH AXIS STRETCHING ALONG THE COLORADO AND WYOMING STATE LINE. RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH EXPECTED...WITH LOCALIZED AMOUNTS UP TO ONE INCH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Jun 13, 2:15 PM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT SAT JUN 13 2009 NEZ001>003-019>021-054-055-WYZ059>070-141600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 215 PM MDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF THE AREA. THE ONLY AREAS NOT IN THE WATCH ARE CARBON COUNTY WYOMING AND DAWES COUNTY NEBRASKA. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION...PRIMARILY EAST OF THE LARAMIE RANGE...IN MOIST SOUTHEAST UPSLOPE FLOW WHILE A WEATHER DISTURBANCE APPROACHES FROM UTAH AND COLORADO. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE IN THE WATCH AREA...WITH THE PRIMARY THREATS BEING LARGE HAIL AND WINDS OF 58 MPH OR STRONGER. STORM MOVEMENT WILL BE NORTHEAST AT 25 MPH. AN ISOLATED TORNADO COULD ALSO OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING ALONG AND EAST OF A SURFACE TROUGH ACROSS FAR SOUTHEAST WYOMING ALONG THE WYOMING AND NEBRASKA STATE LINE. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS SUNDAY AFTERNOON AND EVENING. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY MONDAY THROUGH THURSDAY...AND A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL EAST OF THE LARAMIE RANGE. THE BEST CHANCE FOR THUNDERSTORMS TO BECOME SEVERE WILL BE ON WEDNESDAY WHEN THE BEST INSTABILITY AND MOISTURE ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING DUE TO THE TORNADO WATCH. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 13, 4:44 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 444 PM MDT SAT JUN 13 2009 NEZ001-019-132345- SCOTTS BLUFF-SIOUX- 444 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF AND SOUTHERN SIOUX COUNTIES UNTIL 545 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORRILL...OR 15 MILES NORTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 15 MPH. SMALL HAIL TO PENNY SIZE...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RATTLESNAKE HILL BY 510 PM MDT. RUBIN
Special weather statement, Jun 13, 5:15 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MDT SAT JUN 13 2009 WYZ069-070-140015- CHEYENNE FOOTHILLS-PINE BLUFFS- 515 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 615 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CARPENTER...OR 16 MILES EAST OF CHEYENNE...MOVING NORTH AT 20 MPH. SMALL HAIL TO DIME SIZE...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BURNS BY 525 PM MDT. I-80 EXIT 386 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND 388. RUBIN
Special weather statement, Jun 13, 5:18 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 518 PM MDT SAT JUN 13 2009 WYZ059-060-067-140015- CONVERSE-NIOBRARA-PLATTE- 518 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE... SOUTHEASTERN CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 615 PM MDT... AT 518 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR GLENDO RESERVOIR MARINA...OR 26 MILES NORTH OF WHEATLAND... MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GLENDO RESERVOIR MARINA BY 525 PM MDT. GLENDO BY 530 PM MDT. I-25 EXIT 111 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 103 AND 115. RUBIN
Special weather statement, Jun 13, 5:20 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 520 PM MDT SAT JUN 13 2009 WYZ067-068-140015- GOSHEN-PLATTE- 520 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 615 PM MDT... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF WHEATLAND...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WHEATLAND BY 525 PM MDT. GRAYROCKS RESERVOIR BY 615 PM MDT. I-25 EXIT 78 AND I-25 EXIT 84 ARE ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 74 AND 87. RUBIN
Special weather statement, Jun 13, 5:20 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 520 PM MDT SAT JUN 13 2009 NEZ055-140000- CHEYENNE- 520 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY UNTIL 600 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POTTER...OR 15 MILES WEST OF SIDNEY...MOVING NORTH AT 20 MPH. SMALL HAIL TO PENNY SIZED HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND 51. RJM
Local storm report, Jun 13, 5:22 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 E GLENDO 42.50N 104.97W
06/13/2009 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 67 min |
| Jun 13, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 45 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.